My period hasn't arrived after taking norethisterone to induce it

Hi there, I am hoping Diane can help or any other ladies who have experienced this. I am waiting to go on the pill to start IVF. Due to very irregular periods, I have to take norethisterone each time to induce a bleed. AF usually arrives 5 days after stopping the tablets. It's now been 9 days and no sign of AF. I need to get on the pill before October is out as I taking part in a trial so there are time restrictions. Has anyone had this problem? I'm wondering if I would need to take another dose to try an induce? Any help would be great. Thanks

4 Replies

  • Hi. Sorry for the late reply – Internet problems! I have known a period to take up to 14 days to start after taking Norethisterone. I would imagine that you have checked to see whether you could be pregnant? If you are not and your period has not started in a couple of days, you will need to contact your clinic/doctor to see what course of action to take. It may be just that you have to wait. Kind regards. Diane

  • Hi Diane, I was prescribed with norethisterone at my clinic but it is more for the purpose of suppressing the ovarian cysts than to induce a period. The clinic gave superfact nasal spray on day 21 until period arrives. So it sounds the superfact is the medicine to induce a period. S

  • Hi sunflowers. I think it is that Suprefact is usually given to dampen

    down cysts and follicles on the ovary, and norethisterone usually acts upon the womb

    lining. A scan will then check that all is well o start he stimulating drugs, and that there

    are no cysts that could possibly be a problem during stimulation. If so, and the clinic

    think there are any problem cysts, they may want to drain them before proceeding with

    the stimulation drug. I still think you may have to wait for the bleed, but do check with

    the clinic to see whether they are happy with the way things are going and medication

    doses. Good luck! Diane

  • Hi, I also took this tablet for one week while i went on holiday. It was been just over 1 week and for the last 3 day I've been getting stomach cramps and sore breasts like normal when I'm due to come on, also I keep getting sharp pains in my vargina which isnt normal but still had no bleeding? Is it anything to worry about, should I see my doctor?

You may also like...